I have recently started bruising on the surface of the skin after a blood test or taking my injectable diabetic medicine. I have been on Ibrutinib for 6 months with no other major issues. Any others on this board experience this, and what if any techniques helped you minimize the occurrence.
Ibrutinib and bruising: I have recently started... - CLL Support
Astefanovich, hopefully you'll get some responses from other patients on Ibrutinib, as it is well known for platelet related side effects like bruising. From the FDA approval information: fda.gov/Drugs/InformationOn...
"Bleeding events, including bruising of any grade, occurred in 48% of patients."
From: drugs.com/cdi/ibrutinib.html and similar drug information sites:
"Ibrutinib may reduce the number of clot-forming cells (platelets) in your blood. Avoid activities that may cause bruising or injury. Tell your doctor if you have unusual bruising or bleeding. Tell your doctor if you have dark, tarry, or bloody stools."
Have you contacted your specialist? Obviously you can't avoid the activities you mention as causing your bruising , but I hope you can find a way to safely stay on ibrutinib, given you've had no other major issues.
What's your experience been with regard to ibrutinib's effectiveness in controlling your CLL and changing your levels of fatigue, etc?
Response has be very good as I feel my energy levels are improving as well as blood levels. I have been trying to take my injections spaced far apart and on alternating sides. This seems to help in the severity of the bruising. I plan to bring up this issue of bruising at my next physician appointment.
My platelets are good but I still bruise more easily. Have been on ibrutinib for 11 months. I actually felt bad for the phlebotomist who takes my blood. Last time she was upset cuz a bruise formed almost immediately. It was a clean stick. Not much I can do about it. It is a small price to pay for feeling good and having great check ups.
I too have been on Ibrutinib for about 8 months and experience bruising from time to time, for no apparent reason that I can work out, and the bruising goes away after a few days. As Canadagoose says, it's a small price to pay for the huge benefits I'm reaping from Ibrutinib.
On Imbruvica since 6/2014. Labs are much improved & stable, but bruising is a constant (mostly forearms) We call them "ghost bruises" as they seem to appear for no reason. Other than that, life for me has returned to normal with this wonder drug. Good luck! Live every day!
Not what you're looking for?
You may also like...
caps a day of Ibrutinib. Nausea has passed but I am noticing some bruising on my arms, started...
So I have heard that ibrutinib should be called ibruisinitib ! I am not on any medication at all!
here was having issues with legs and/or hands cramping? I also have quite a bit of bruising going on
occupation. I can say that the bruises could be justified however I have several on the same arm...
I woke up on Friday with multiple bruises on my body. One on my breast, my right thigh, my left arm...